Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 2, 2008, 8:34 PM CDT for Graves County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2008, 8:34 PM CDT (01:34 UTC)
- Expired
- May 2, 2008, 9:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Graves County, KY
The radar
The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 030134
SVRPAH
KYC083-030200-
/O.NEW.KPAH.SV.W.0113.080503T0134Z-080503T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
834 PM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GRAVES COUNTY IN WESTERN KENTUCKY...
* UNTIL 900 PM CDT.
* AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR MAYFIELD...AND MOVING NORTHEAST AT 53 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
3 MILES NORTHEAST OF MAYFIELD BY 835 PM CDT...
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 3678 8877 3695 8851 3695 8850 3682 8849
3681 8849 3673 8849 3668 8857 3668 8858
3664 8864
TIME...MOT...LOC 0134Z 228DEG 46KT 3677 8861
$$1 follow-up statement
000
WWUS53 KPAH 030153
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
853 PM CDT FRI MAY 2 2008
KYC083-030203-
/O.EXP.KPAH.SV.W.0113.000000T0000Z-080503T0200Z/
GRAVES KY-
853 PM CDT FRI MAY 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRAVES COUNTY IN
WESTERN KENTUCKY WILL BE ALLOWED TO EXPIRE AT 900 PM CDT...
THE STRONGEST STORMS HAVE NOW MOVED EAST OF THE AREA.
LAT...LON 3678 8877 3695 8851 3695 8850 3682 8849
3681 8849 3673 8849 3668 8857 3668 8858
3664 8864
TIME...MOT...LOC 0153Z 228DEG 46KT 3693 8838
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:12 PM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, May 2, 2:12 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 212 PM CDT FRI MAY 2 2008 .DISCUSSION... THIS WILL BE RATHER BRIEF DUE TO ONGOING SEVERE WEATHER. MAIN CHALLENGES CONTINUE TO BE POPS...COVERAGE...AND TIMING WITH ONGOING SYSTEM...THEN AGAIN THE LATTER HALF OF NEXT WEEK WITH THE NEXT WEATHER SYSTEM. COLD FRONT AT THE DOORSTEP OF OUR FAR WESTERN COUNTIES AT THE TIME OF THIS WRITING...AND MOVING EASTWARD. BIGGEST CHALLENGE IN THE SHORT TERM IS TO DETERMINE CONVECTIVE TRENDS WITH THE HUGE AREA OF ONGOING CONVECTION AND THEN THE POTENTIAL FOR NEW DEVELOPMENT BETWEEN THE BACK EDGE OF THIS AREA AND THE FRONTAL BOUNDARY. BASED ON THE EASTWARD MOVEMENT OF CURRENT SYSTEM...WILL BE TRIMMING BACK POPS TONIGHT AND SATURDAY. MODELS IN DECENT AGREEMENT THAT THE SOUTHEAST HALF OF OUR CWA WILL BE THE GREATEST AFFECTED. PRECIP SHOULD BE CLEAR OF THE ENTIRE CWA BY MIDAY SATURDAY. IN THE WAKE OF THIS SYSTEM SURFACE HIGH PRESSURE AND SLOWLY RISING HEIGHTS ALOFT SHOULD KEEP THE REGION DRY THROUGH TUESDAY NIGHT. MODELS BACK TO SOME DISAGREEMENT AS TO THE ONSET OF POPS/WX WITH THE NEXT SYSTEM...BUT THE ECMWF STILL RELATIVELY CONSISTENT BY KEEPING IT DRY THROUGH TUESDAY NIGHT. FROM WEDNESDAY THROUGH THE END OF THE FORECAST CYCLE WILL JUST GO WITH SCHC POPS UNTIL WE GET A BETTER FEEL/SIGNAL FOR TIMING/COVERAGE/ETC. && .AVIATION... COLD FRONT STILL TO OUR WEST EARLY THIS AFTERNOON. EARLY MORNING CONVECTION THAT MOVED ACROSS THE AREA...CONTINUES TO IMPACT KEVV AND KOWB. NEW CONVECTION IS FORMING IN THE WAKE OF THIS ACTIVITY...WHICH WILL THREATEN KCGI AND KPAH...AND EVENTUALLY KEVV AND KOWB. MVFR CIGS AND VSBYS HAVE BEEN COMMONPLACE WITH THE SHOWERS AND THUNDERSTORM ACTIVITY...WITH OCCASIONAL IFR/LIFR CONDITIONS IN THE HEAVIEST STORMS. GRADIENT WINDS SUSTAINED AT 15 TO 20 KTS WITH HIGHER GUSTS HAVE ALSO BEEN PRESENT WITH THE HIGHEST GUSTS ASSOCIATED WITH THE THUNDERSTORMS. BIGGEST QUESTION IS HOW MUCH COVERAGE OF PRECIPITATION WE WILL HAVE BEHIND THE INITIAL BAND DUE TO STABLE CONDITIONS LEFT BEHIND IT. HOWEVER...SCATTERED CONVECTION HAS BEGUN TO FORM IN SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS DIRECTLY AHEAD OF THE FRONT...THEREFORE SCATTERED ACTIVITY WILL DEFINITELY BE POSSIBLE. TIMING WILL BE THE MAIN ISSUE. HAVE INCLUDED TEMPO GROUPS FOR THE BEST TIME FOR CONVECTION. BEHIND THE FRONT...LOW LEVEL MOISTURE SCOURS OUT AND WE ARE LEFT WITH SOME MID LEVEL MOISTURE. WINDS WILL BE SLOW TO SHIFT AROUND TO THE WEST...AND WILL LIKELY WAIT UNTIL AROUND SUNRISE TOMORROW MORNING TO DO SO. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && LONG TERM....JP AVIATION...CW
Hazardous weather outlook, May 2, 8:01 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 801 PM CDT FRI MAY 2 2008 ILZ075>078-081>083-085>094-INZ081-082-085>088-KYZ001>022- MOZ110>112-114-032015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE- WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER- PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON- MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER- HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 801 PM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THAT PART OF THE QUAD STATE REGION GENERALLY SOUTH AND EAST OF A LINE FROM PINCKNEYVILLE ILLINOIS TO POPLAR BLUFF MISSOURI. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH A FEW TORNADOES POSSIBLE AS WELL. AN INITIAL LINE OF THUNDERSTORMS OVER THE SOUTHEAST HALF OF THE REGION WILL CONTINUE TO MOVE EASTWARD. THE THUNDERSTORMS ON THE LEADING EDGE OF THIS LINE WILL BE CAPABLE OF PRODUCING STRONG WINDS...TORRENTIAL DOWNPOURS AND HAIL. A TORNADO OR TWO CANNOT BE RULED OUT. AFTER THIS LINE OF STORMS PASSES ON THROUGH THE AREA...THERE IS SOME QUESTION ON HOW MUCH OF A SEVERE THREAT THERE WILL BE THE REST OF THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE FROM NEXT WEDNESDAY THROUGH FRIDAY AS THE NEXT WEATHER SYSTEM BEGINS TO AFFECT THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EVENING HOURS. ILZ080-084-MOZ076-086-087-100-107>109-032015- PERRY IL-JACKSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO- CARTER-RIPLEY-BUTLER- 801 PM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE FROM NEXT WEDNESDAY THROUGH FRIDAY AS THE NEXT WEATHER SYSTEM BEGINS TO AFFECT THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JP
In the hours before
Local storm report, May 2, 5:55 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
555 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL MAYFIELD 36.74N 88.65W
05/02/2008 E0.88 INCH GRAVES KY TRAINED SPOTTER
NICKEL-SIZED HAIL LASTING 1 1/2 MINUTES, ACCOMPANIED BY
ESTIMATED 60 MPH WIND GUSTS.
&&
ADLocal storm report, May 2, 6:00 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
600 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD OWENSBORO 37.76N 87.12W
05/02/2008 DAVIESS KY LAW ENFORCEMENT
4 ROADS CLOSED ON WEST SIDE OF TOWN.
&&
ADLocal storm report, May 2, 6:04 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
604 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD DIXON 37.52N 87.69W
05/02/2008 WEBSTER KY LAW ENFORCEMENT
1 COUNTY ROAD AND 2 HIGHWAYS CLOSED DUE TO HIGH WATER.
&&
ADLocal storm report, May 2, 7:08 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
708 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL MURRAY 36.61N 88.32W
05/02/2008 M0.75 INCH CALLOWAY KY EMERGENCY MNGR
DIME SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, May 2, 7:15 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
715 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL ARLINGTON 36.79N 89.01W
05/02/2008 M0.75 INCH CARLISLE KY LAW ENFORCEMENT
DIME SIZE HAIL REPORTED NEAR INTERSECTION OF HIGHWAYS 307
AND 121.
&&
SMITTYLocal storm report, May 2, 7:19 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
719 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL ALMO 36.69N 88.28W
05/02/2008 M0.25 INCH CALLOWAY KY TRAINED SPOTTER
PEA SIZE HAIL REPORTED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:00 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Hickman | 30 min |
| May 2, 7:03 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 27 min |
| May 2, 7:13 PM CDT | Severe Thunderstorm Warning | PAH | Graves, McCracken | 32 min |
| May 2, 10:25 PM CDT | Flash Flood Warning | PAH | Caldwell, Calloway, Daviess, Hopkins, McLean, Trigg | 2 hr |
| May 2, 11:22 PM CDT | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 3 hr |
| May 3, 12:20 AM CDT | Tornado Warning | PAH | Todd | 25 min |
| May 3, 12:27 AM CDT | Flash Flood Warning | PAH | Caldwell, Calloway, Daviess, Hopkins, McLean, Trigg | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.